Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 236, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2011, 6:45 AM CDT for 4 counties in Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 6:45 AM CDT (11:45 UTC)
- Expired
- May 31, 2011, 7:30 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:01 AM CDT | HAIL 0.7 | 3 E Columbia, MO | |
| May 31, 7:02 AM CDT | HAIL 1 | 5 S Columbia, MO | AT KOMU STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
734
WUUS53 KLSX 311145
SVRLSX
MOC007-019-027-137-311230-
/O.NEW.KLSX.SV.W.0236.110531T1145Z-110531T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
BOONE COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN MONROE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 730 AM CDT
* AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
ONE STORMS WAS LOCATED 8 MILES NORTH OF MIDWAY...OR 12 MILES EAST
OF FAYETTE...AND MOVING NORTHEAST AT 55 MPH. THE OTHER STORM WAS
LOCATED NEAR LUPUS AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA...MEXICO...MURRY...HALLSVILLE...STURGEON...AUXVASSE...
MADISON...HARRISBURG...HATTON...THOMPSON...VANDIVER...BENTON
CITY.
HALF DOLLAR SIZE HAIL WAS REPORTED NORTH OF ROCHEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3925 9244 3925 9232 3955 9230 3915 9171
3867 9234 3868 9236 3872 9234 3876 9241
3881 9238 3883 9244 3888 9248 3890 9248
3897 9257 3901 9257
TIME...MOT...LOC 1143Z 222DEG 48KT 3910 9246
WIND...HAIL <50MPH 1.00IN
$$
KANOFSKY1 follow-up statement
543
WWUS53 KLSX 311210
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT TUE MAY 31 2011
MOC007-019-027-137-311230-
/O.CON.KLSX.SV.W.0236.000000T0000Z-110531T1230Z/
BOONE MO-CALLAWAY MO-MONROE MO-AUDRAIN MO-
710 AM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
AUDRAIN...SOUTHWESTERN MONROE...NORTHWESTERN CALLAWAY AND BOONE
COUNTIES UNTIL 730 AM CDT...
AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MURRY...OR 10 MILES NORTHEAST OF COLUMBIA...
MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTRALIA...MEXICO...STURGEON...AUXVASSE...MADISON...HATTON...
THOMPSON...VANDIVER AND BENTON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3925 9244 3925 9232 3955 9230 3915 9171
3867 9234 3868 9236 3872 9234 3876 9241
3881 9238 3883 9244 3888 9248 3890 9248
3897 9257 3901 9257
TIME...MOT...LOC 1210Z 227DEG 49KT 3907 9214
WIND...HAIL <50MPH 1.00IN
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:46 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 31, 3:46 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 346 AM CDT TUE MAY 31 2011 .DISCUSSION... /338 AM CDT TUE MAY 31 2011/ LINE OF CONVECTION MAKING STEADY EWD PROGRESS THROUGH KS/MO EARLY THIS MORNING WITH REMNANTS EXPECTED TO REACH THE WRN CWA AROUND 12-14Z. OVERALL WEAKENING TREND OF THE LINE SUPPORTS THE IDEA THAT MOST LOCATIONS WILL REMAIN DRY THIS MORNING AS PCPN CONTINUES TO DISSIPATE. CDFNT MOVES INTO THE AREA TODAY AND STALLS ONCE THE UPPER FORCING MOVES OFF TO THE NORTHEAST AND FLOW BECOMES PARALLEL TO THE BDRY. AFTN THUNDERSTORMS ARE EXPECTED TO FORM DUE TO INCREASING INSTABILITY FROM DIURNAL HEATING. ALTHOUGH THE STALLED FRONT AND OUTFLOW BDRYS FROM EARLY MORNING CONVECTION WILL PROBABLY SERVE AS FOCI FOR INITIAL DEVELOPMENT...THE LACK OF UPPER LEVEL SUPPORT AND WEAK SHEAR SUGGESTS THUNDERSTORMS WILL BE ISO-SCT AND POORLY ORGANIZED. ANVIL DEBRIS AND SLIGHTLY COOLER TEMPERATURES AT H85 SHOULD KEEP DAYTIME HIGHS A FEW DEGREES COOLER TODAY AND TOMORROW COMPARED TO THE PAST FEW DAYS. STALLED FRONT THEN LIFTS NEWD AS A WMFNT TOMORROW AND THU WITH MOISTURE RETURN AND DAYTIME HEATING CONTRIBUTING TO INSTABILITY SOUTH OF THE BDRY TOMORROW AFTN. LLJ INTERACTION WITH THE LIFTING BDRY COULD PRODUCE PCPN THAT CLIPS THE NRN CWA TOMORROW NIGHT. HOT AND HUMID WEATHER RETURNS FOR THU AND FRI AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE REGION. FEW CHANGES PAST 12Z SAT. KANOFSKY && .AVIATION... /1155 PM CDT MON MAY 30 2011/ WINDS ALOFT TO HAVE BEGUN TO PICKUP WITH PROFILERS OVER WESTERN MO SHOWING 45 TO 50 KTS AT 850MB ALREADY...SO KEPT LLWS MENTION AT ALL SITES THROUGH 13Z-14Z TIMEFRAME. STILL SOME CONCERN ABOUT STORM COMPLEX OVER CENTRAL KS AFFECTING KCOU AND KUIN AFTER DAYBREAK. MODELS CONTINUE TO HAVE IT DIE OUT AS IT APPROACHES AREA...SO JUST KEPT VCNTY SHOWER MENTION AT KUIN AND KCOU BEGINNING AROUND 14Z. STORMS SHOULD REFIRE DUE TO OLD OUTFLOW BOUNDARIES AS WELL AS MAIN COLD FRONT...THOUGH TIMING OF DEVELOPMENT TRICKY...SO KEPT CB MENTION AFTER 19Z-21Z TIMEFRAME. WINDS TO PICKUP ONCE AGAIN FROM THE SOUTH AND GUST TO NEAR 25KTS AT TIMES BY MID MORNING TODAY...THEN DIMINISH CONSIDERABLY AFTER FRONTAL PASSAGE. SPECIFICS FOR KSTL... WINDS ALOFT TO HAVE BEGUN TO PICKUP WITH PROFILERS OVER WESTERN MO SHOWING 45 TO 50 KTS AT 850MB ALREADY...SO KEPT LLWS MENTION THROUGH 14Z AT KSTL. STILL SOME CONCERN ABOUT STORM COMPLEX OVER CENTRAL KS...BUT SHOULD DIE OUT BEFORE REACHING KSTL. STORMS SHOULD REFIRE DUE TO OLD OUTFLOW BOUNDARIES AS WELL AS MAIN COLD FRONT...THOUGH TIMING OF DEVELOPMENT TRICKY...SO KEPT CB MENTION AFTER 21Z. WINDS TO PICKUP ONCE AGAIN FROM THE SOUTH AND GUST TO NEAR 25KTS AT TIMES BY MID MORNING TODAY...THEN DIMINISH CONSIDERABLY AFTER FRONTAL PASSAGE AROUND 03Z. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 3:56 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 356 AM CDT TUE MAY 31 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 356 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA TODAY AND TONIGHT AS A COLD FRONT MOVES INTO MISSOURI AND ILLINOIS. A FEW OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. KANOFSKY
In the hours before
Local storm report, May 31, 5:51 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HAIL NOVELTY 40.01N 92.21W
05/31/2011 E1.00 INCH KNOX MO TRAINED SPOTTER
SPOTTER REPORTED HAIL RANGING FROM PEA TO QUARTER SIZE
&&
KANOFSKYSpecial weather statement, May 31, 6:33 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 633 AM CDT TUE MAY 31 2011 MOZ034-041-042-047-050-311215- AUDRAIN MO-BOONE MO-CALLAWAY MO-MONITEAU MO-MONROE MO- 633 AM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN...SOUTHWESTERN MONROE...NORTHEASTERN MONITEAU...NORTHWESTERN CALLAWAY AND BOONE COUNTIES UNTIL 715 AM CDT... AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS...ONE NEAR ROCHEPORTAND THE OTHER NEAR JAMESTOWN...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... COLUMBIA... CENTRALIA... MIDWAY... MURRY... HALLSVILLE... STURGEON... MADISON... HARRISBURG... HATTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:51 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 24 min |
| May 31, 7:23 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 39 min |
| May 31, 7:25 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Ralls | 50 min |
| May 31, 7:52 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 38 min |
| May 31, 8:15 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.